Jump to content
CrazyBoards.org

Hate Antipsychotics


Recommended Posts

I hate anti-psychotic's, my mind is complete mush, all i do is stare into space 20 hours a day, bad, bad insomnia, it's like what I imagine dementia to be like.  I think I'd rather be symptomatic, even if its depression, at least I would feel.  Is this really living, is this really well.  I think I'd rather be sick.  First time in 18 years I have really felt this way about it.  "I don't feel one of my turns coming soon", Pink Floyd said that.  Just how I feel for some reason.  That's all, thanks for listening.

Link to comment
Share on other sites

If your mind is mush and if all you do is stare out into space, I'd say yet have not you found the right antipsychotic. I've been on six different antipsychotics and the only one that came close to doing that to me was Zyprexa and that was due to the sedation. No other antipsychotic sedated me so much.

Edited by jt07
Because I can't even read what I wrote
Link to comment
Share on other sites

When I was on fluphenazine it turned me into a complete zombie with a horrible tremor and almost no ability to read text on a computer screen (note that I program computers for a living). When I saw my pdoc next he immediately took me off of it, it was so obviously turning me into a zombie. Yet since I have gone on risperidone after that, the only side effects I have gotten are some weight gain and some sexual side effects, and it has worked very well without making it feel like I am on anything. So just because one antipsychotic does not work for you does not mean that all antipsychotics will not work for you; antipsychotics differ considerably in their properties, and just because one antipsychotic is one way does not mean that all or even most antipsychotics will be that way.

  • Like 1
Link to comment
Share on other sites

That is a good question, I was just afraid if I went too far into that I'd be on the wrong board, so to speak.  Anyway, here goes and I think this is all, don't hold me to it and please remember this is roughly 18 years here, but here goes.............Abilify=Bad Bad Tremors, Fanapt=won't mention, Geodon =Over-sedation, Haldol=Flu-like symptoms, Lamictol the rash of course I can't win, Latuda=No effect, Risperdol=almost killed me from elevated ammonia levels, very difficult for wife to convince nurses inpatient at a psych ward that her husband isn't acting right, which is the symptom of E.A.L. (thank God I was inpatient and had a great Pdoc) and Saphris=I felt like I was on shrooms, seriously.  Also, right now I'm on Vraylar which started out great, in fact I was a little worried I was manic or that it was activating, I WOULD hope if possible to stay on the Vraylar if it is just a matter of tweaking the dosage.  One of the things forgot to mention also was that the Pdoc is trying to find an AP that I can take that will not cause weight gain cause he realized I've gained like 60+ pounds.  Everybody on here makes a good point about trying different AP's, I guess I'm just getting frustrated with the roller coaster ride.  I know my Pdoc is doing a great job trying for a change, just bumming aggravated and frustrated especially with the insomnia also, of which makes me wonder if I'm not starting to go manic.  And then this pil goes into that "stare into space" zombie thing.  But yeah, kind of feel like I'm running out of AP's to try, Pfizer better get on the ball.  Thank you everyone for the help and concern.  Oh yeah, PS, I've been on 200mg Seroquel for ages which the Pdoc is also wanting to wean me off of cause of weight.

Edited by mrjones
Link to comment
Share on other sites

I hate more the side effects.

I'm very sensitive to dopamine antagonists. (extrapyramidal effects / akathisia / unhealthy weight gain / worsening depression).

I think they 'pay off' on the verge of, or on a more acute phase of mania or early stages of psychoses than after those episodes.

I never had any significant improvement using AP or AAP after mood episodes / psychoses.

 

Edited by uncomfortable thoughts
Link to comment
Share on other sites

To kind of answer Melissa and "Uncomfortables" statements, My Pdoc and I did try about 1 1/2 to 2 years ago to go off the AP's but I'm prone to hallucinations and voices which unfortunately got worse after being off.   However I must say, it is quite a trade-off............the psychoses or pills in which most of them just make me personally empty and numb.  I guess the search goes on though and at least at this time I have a Pdoc that takes the time to look for solutions and experiment rather than a "5-minute doc" as I've heard them called, which I was stuck with in the past.

Link to comment
Share on other sites

8 minutes ago, mrjones said:

To kind of answer Melissa and "Uncomfortables" statements, My Pdoc and I did try about 1 1/2 to 2 years ago to go off the AP's but I'm prone to hallucinations and voices which unfortunately got worse after being off.   However I must say, it is quite a trade-off............the psychoses or pills in which most of them just make me personally empty and numb.  I guess the search goes on though and at least at this time I have a Pdoc that takes the time to look for solutions and experiment rather than a "5-minute doc" as I've heard them called, which I was stuck with in the past.

Even unmedicated I never hallucinated without using drugs or out of an episode; 

In all my full blown manic episodes I wasn't medicated and I had experienced a bunch of psychotic symptoms especially after being sleep deprived.

All the symptoms improved after I could get some sleep but not enough, I was still unrealistic in a manic sense.

Since I started mood stabilizers (About three years) I never went above hypomania and there's controversy that I even got there.

This is a bad thing to hallucinate without AP or AAP.

Have you ever tried combining different mood stabilizers? 

Since your pdoc is willing to work with you, maybe you could share your previous experience on those drugs and your current symptoms and you can work this out.

I share some bad but different experiences on those antipsychotics that you tried but my symptoms were more on the 'residual delusion' spectrum.

It improved well with therapy but I don't know how therapy would work on hallucinations...

 

Link to comment
Share on other sites

Quote

I guess the search goes on though and at least at this time I have a Pdoc that takes the time to look for solutions and experiment rather than a "5-minute doc" as I've heard them called, which I was stuck with in the past.

Yes, you're right ... it is so much better having a pdoc that takes time to look for solutions etc. 

Quote

It improved well with therapy but I don't know how therapy would work on hallucinations...

Personally therapy has never worked on hallucinations for me.  It is the meds and enough sleep and lack of stress that help them to go away.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...